Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffering from headache, nausea, dizziness and hypoglycemia. Over sensitivity to loud noise. Diagnosed with thornwaldt cyst

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
my daughter is now 31 and has migraines headaches dizzness nausea hypogloxmia and constant fatigue. As a baby she had seven sets of tubes up until she was 13. It seemed her immune system could not alter all the infections. At about 13 she still had all the same symtoms, however, she began really getting upset with extremely low volume noises, like if i was picking my nail. we could put our hands behind our back and she could seem to hear it several feet away. she was constantly saying mom dad quit that and it was annoying to her and for us we had to watch everything we did where any low noise was concerned. She was a premature baby 32 weeks 4 lbs slow holding head up sitting up and walking at finally 18 months. all these symtoms are worsening especially migraines. I am wondering about cyst, she has a thornwaldt cyst that is suspected in a ct scan done on February 9, 2011. I know all of these things have to be tied together some way or another. What do you think
Posted Mon, 28 May 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 10 hours later

Thank you for sending your question.

Your question is a good one and I will work on providing you with some information and recommendations regarding the problems you are experiencing.

Regarding the over-sensitivity to normal environmental sounds I feel your child is suffering from Hyperacusis, which is a problem acquired as a result of damage sustained to the hearing apparatus, or inner ear which can happen infections, use of antibiotics and children with developmental delay.

Migraine headaches is relatively less common cause of hyperacusis and this usually happens at the time of headache. As her migraine is refractory to medications and not responding to Botox, I feel she needs a combination of medicines along with higher dose of Botox for control of headache. If there is any change in the character of the headache I would like to exclude other causes of headache in her.

Regarding the Thornwaldt cyst, is a common incidental midline nasopharyngeal mucosal cyst and is usually benign and asymptomatic. It needs treatment only when it causes pain and halitosis due to infection of the cyst. At present she does not require any treatment.

My recommendation would be for you to talk to your Neurologist about the treatment of migraine and to exclude other causes. At times more than one kind of headache can co-exists and needs additional evaluation and treatment. If she has responded to Botox earlier there us a chance she might respond to higher dosage. Though no relationship exists between migraine headache's and cortisol deficiency, You need to see your Endo to exclude this possibility.

I thank you again for submitting your question. I hope you have found my response to be helpful. If you have additional concerns I would be happy to discuss them with you.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist.
Above answer was peer-reviewed by
Follow-up: Suffering from headache, nausea, dizziness and hypoglycemia. Over sensitivity to loud noise. Diagnosed with thornwaldt cyst 10 hours later
what illness's does low cortisol and adrenol cause? Regarding the cyst, she does have pain her headache! and she cannot breathe without some type of sinus medication by RX. She is seeing one of the best nuerologist for the headache, now we have one of the best endoctronolgist and her finding has been body makes very little cortisol and something with the adrenol gland. She also mentioned a pituatory disease or tumor, still testing and trying the medication. I know myself her illness has to the immune system, harmonal-ALL hormones in body. One year on sulphur drug (1 tsp) when whe was 4 years old helped her system to overcome illnesses better. Given to her with allergy shots. We was advised she could not continue taking it passed a year. We stopped it at a year and she has worsened with a combination of many added symtoms . I know the headache is not the problem and all these symtoms, there is a problem going on that is causes this. Treating the headache does nothing for the illness. I feel we have sought the best doctors available to us, however, my feeling is I have to keep ahead of what I am finding out in hopes there is something that has not been found! Please let me hear from you.
Answered by Dr. Shiva Kumar R 13 hours later

Thanks for the follow up query

Regarding the cortisol, it can be primary or secondary. Primary means adrenal insufficiency due to impairment of the adrenal glands. Secondary adrenal insufficiency is caused by impairment of the pituitary gland or hypothalamus. Most common cause of adrenal insufficiency is exogenous steroid use.

Imaging of the pituitary gland and adrenal glands along with blood tests like serum cortisol, ACTH, aldosterone, renin, potassium and sodium are require to say if it is primary or secondary.

Regarding the Thornwaldt cyst, if it is infected and causing repeated problems we can consider the option of removing it. Do continue to treat the headaches and follow up with your Endo for detailed evaluation.

Wishing her good health.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor